Skip to Main content Skip to Navigation
New interface
Journal articles

On the Computation of Matrices of Traces and Radicals of Ideals

Itnuit Janovitz-Freireich 1 Bernard Mourrain 2 Lajos Ronayi 3 Agnes Szanto 4 
2 GALAAD - Geometry, algebra, algorithms
CRISAM - Inria Sophia Antipolis - Méditerranée , UNS - Université Nice Sophia Antipolis (1965 - 2019), CNRS - Centre National de la Recherche Scientifique : UMR6621
Abstract : Let $f_1,\ldots,f_s \in \mathbb{K}[x_1,\ldots,x_m]$ be a system of polynomials generating a zero-dimensional ideal $\I$, where $\mathbb{K}$ is an arbitrary algebraically closed field. We study the computation of ``matrices of traces" for the factor algebra $\A := \CC[x_1, \ldots , x_m]/ \I$, i.e. matrices with entries which are trace functions of the roots of $\I$. Such matrices of traces in turn allow us to compute a system of multiplication matrices $\{M_{x_i}|i=1,\ldots,m\}$ of the radical $\sqrt{\I}$. We first propose a method using Macaulay type resultant matrices of $f_1,\ldots,f_s$ and a polynomial $J$ to compute moment matrices, and in particular matrices of traces for $\A$. Here $J$ is a polynomial generalizing the Jacobian. We prove bounds on the degrees needed for the Macaulay matrix in the case when $\I$ has finitely many projective roots in $\mathbb{P}^m_\CC$. We also extend previous results which work only for the case where $\A$ is Gorenstein to the non-Gorenstein case. The second proposed method uses Bezoutian matrices to compute matrices of traces of $\A$. Here we need the assumption that $s=m$ and $f_1,\ldots,f_m$ define an affine complete intersection. This second method also works if we have higher dimensional components at infinity. A new explicit description of the generators of $\sqrt{\I}$ are given in terms of Bezoutians.
Complete list of metadata

Cited literature [47 references]  Display  Hide  Download
Contributor : Bernard Mourrain Connect in order to contact the contributor
Submitted on : Monday, January 19, 2009 - 8:56:12 AM
Last modification on : Friday, November 18, 2022 - 9:27:42 AM
Long-term archiving on: : Tuesday, June 8, 2010 - 8:39:50 PM


Files produced by the author(s)




Itnuit Janovitz-Freireich, Bernard Mourrain, Lajos Ronayi, Agnes Szanto. On the Computation of Matrices of Traces and Radicals of Ideals. Journal of Symbolic Computation, 2012, 47 (1), pp.102-122. ⟨10.1016/j.jsc.2011.08.020⟩. ⟨inria-00354120⟩



Record views


Files downloads